MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL FIBERSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL FIBERSCOPE
Model Number GIF-E3
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found watertightness was lost due to a pinhole on the bending section rubber, the light guide lens had a crack, the distal end cover had a scratch, the connecting tube had a wrinkle, the connecting tube had the coating peeling, the scope cover had a scratch, the eyepiece was sticky, the suction cylinder was shaved, the universal cord was sticky, the light guide connector was sticky, the bending tube had a dent, the bending angle in the up/down/left/right directions were out of standard due to wear of the angle wire, the up/down and left/right knobs had play, the forceps could not be inserted smoothly due to a dent on the forceps passage channel, the image had a stain due to damage on the image guide bundle, the image guide bundle had significant breakage, the water supply volume did not meet standard due to clogging of the air/water tube, suction volume did not meet standard due to the suction cylinder being shaved, and illumination was poor due to breakage of the light guide bundle.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the gastrointestinal fiberscope had an image problem.Inspection and testing of the returned device found there was dirt on the bending section rubber, the grip, the right/left knob, and the up/down knob, which is indicative of insufficient or incorrect reprocessing.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the information supplied by the customer.Please refer to the following sections for the new information: b5 - event description.
 
Event or Problem Description
The issue was found during reprocessing.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to insufficient or inadequate reprocessing.The event can be prevented by following the instructions for use (ifu) which state: ifu (reprocessing manual) states if cleaning, disinfect, and sterilization of endoscope was insufficient, the device may pose an infection control risk to the patient and/or operators performing the next procedure with the endoscope.All channels of the endoscope, including the elevator wire channel where fitted, must be cleaned and high-level disinfected or sterilized during every reprocessing cycle, even if the channels were not used during the previous patient procedure.Otherwise, insufficient cleaning and disinfection or sterilization of the endoscope may pose an infection-control risk to the patient and/or operators performing the next procedure with the endoscope.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL FIBERSCOPE
Common Device Name
GASTROINTESTINAL FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15782630
Report Number9610595-2022-03842
Device Sequence Number4897654
Product Code FDS
UDI-Device Identifier04953170307355
UDI-Public04953170307355
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-E3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2022
Supplement Date Received by Manufacturer02/09/2023
02/15/2023
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date02/09/2023
03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown